Alert archive / Alabama / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 321, NWS Birmingham, AL

October 27, 2010Sumter County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Oct 27, 2010, 4:49 PM CDT for Sumter County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2010, 4:49 PM CDT (21:49 UTC)
Expired
Oct 27, 2010, 5:30 PM CDT
In force
41 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

County Sumter County, AL

The radar

The Birmingham radar (KBMX), 144 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 11:49 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1358 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WUUS54 KBMX 272149
SVRBMX
ALC119-272230-
/O.NEW.KBMX.SV.W.0321.101027T2149Z-101027T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
449 PM CDT WED OCT 27 2010

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SUMTER COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 530 PM CDT

* AT 449 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTHWEST OF CUBA...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CUBA...YORK...LIVINGSTON...BOYD...THE UNIVERSITY OF WEST ALABAMA...
  COATOPA...DUG HILL AND BLUFFPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING
FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3264 8840 3269 8804 3262 8808 3259 8805
      3261 8797 3255 8796 3247 8796 3244 8803
      3238 8804 3236 8801 3240 8842
TIME...MOT...LOC 2149Z 269DEG 25KT 3251 8847

$$

19
2 follow-up statements
570 
WWUS54 KBMX 272210
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
510 PM CDT WED OCT 27 2010

ALC119-272230-
/O.CON.KBMX.SV.W.0321.000000T0000Z-101027T2230Z/
SUMTER AL-
510 PM CDT WED OCT 27 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SUMTER
COUNTY UNTIL 530 PM CDT...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR YORK...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  LIVINGSTON...THE UNIVERSITY OF WEST ALABAMA...BLUFFPORT...
  COATOPA...DUG HILL...SUMTER...SUCARNOOCHEE RIVER...BELLAMY...LILITA
  AND WOODFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3264 8840 3269 8804 3262 8808 3259 8805
      3261 8797 3255 8796 3247 8796 3244 8803
      3242 8804 3242 8842
TIME...MOT...LOC 2210Z 264DEG 26KT 3253 8830

$$

19
174 
WWUS54 KBMX 272224
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
524 PM CDT WED OCT 27 2010

ALC119-272234-
/O.EXP.KBMX.SV.W.0321.000000T0000Z-101027T2230Z/
SUMTER AL-
524 PM CDT WED OCT 27 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SUMTER COUNTY WILL
EXPIRE AT 530 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3264 8840 3269 8804 3262 8808 3259 8805
      3261 8797 3255 8796 3247 8796 3244 8803
      3242 8804 3242 8842
TIME...MOT...LOC 2224Z 264DEG 26KT 3251 8823

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 27, 3:04 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Oct 27, 3:04 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
304 PM CDT WED OCT 27 2010

.DISCUSSION...

WE NEEDED THE RAIN AND WE ARE GOING TO CONTINUE TO SEE IT FOR THE
NEXT 12 TO 18 HOURS. WALKED IN THE DOOR THIS MORNING AND THE FRONT
WAS NEAR A TUSCALOOSA TO BIRMINGHAM TO GADSDEN LINE. THIS AFTERNOON
THE FRONT IS NEAR A TUSCALOOSA TO CALERA TO ANNISTON LINE. SO NOT
MUCH MOVEMENT AT ALL. OVERALL A GLIMPSE AT SOME MESOSCALE FEATURES
REVEALS WEAK TO MODERATE 0-1 KM SHEAR AROUND 20 KTS. VERY HIGH
PWATS AROUND 1.8 INCHES. SURFACE BASED CAPES ARE AROUND 1500 TO
2000 J/KG...WITH MLCAPES OF 750 TO 1500 J/KG. SURFACE DEWPOINTS
ARE GOING UP AND ARE IN THE LOW 70S...WITH THE HIGHEST IN THE
SOUTHEAST. THE BIGGEST EYE CATCHER IS THE COOLING TOPS OF CLOUDS
THROUGH OUT THE SOUTHERN HALF OF THE AREA. WOULD ANTICIPATE THAT
WE WILL SEE AN INCREASE IN OVERALL INTENSITY OVER THE NEXT FEW
HOURS AS THE AIRMASS BECOMES INCREASING UNSTABLE WITH THE HEATING
OF THE AFTERNOON. ESPECIALLY WITH THE RECORD BREAKING HEAT ONCE
AGAIN IN MONTGOMERY.

UNTIL THIS FRONT CAN BEGIN ITS FORWARD PROGRESSION WE WILL
CONTINUE TO SEE A TWO OR THREE TIER BAND OF RAIN ACROSS THE
CENTRAL PORTIONS OF CENTRAL ALABAMA. THE MAIN CONCENTRATION FOR
THE REST OF THE AFTERNOON WILL BE BETWEEN I-20 AND I-85. CLOSER TO
SUNSET...WOULD EXPECT THE RAINS TO MOVE JUST PAST THE I-85
CORRIDOR. MODELS ARE HINTING AT A POSSIBLE DECREASE IN COVERAGE
RIGHT AT SUNSET...ONLY TO REDEVELOP AS THE SHORTWAVE KICKER BEGINS
TO MOVE CLOSER TO THE AREA AROUND 6Z. THIS KICKER SHOULD PUSH THE
MAIN RAIN BAND INTO SOUTHERN SECTIONS OF THE REGION BY SUNRISE.
FINALLY THE CLEARING WILL OCCUR THURSDAY AFTERNOON WITH THE DRIER
AND COOLER AIR MOVING IN THURSDAY NIGHT.

MAIN CONCERN OVER THE WEEKEND WILL BE THE COLD MORNINGS. LOWS WILL
BE IN THE 30S EACH MORNING FROM FRIDAY TO SUNDAY MORNING. SATURDAY
LOOKS TO BE THE COLDEST WITH TEMPERATURES IN THE 32 TO 36 DEGREE
RANGE. STILL TOO EARLY TO ISSUE ANY ADVISORIES...BUT WOULD
ANTICIPATE FROST ADVISORIES AT BEST WITH A POSSIBLE FREEZE
SATURDAY MORNING.

LOOKING AHEAD TO NEXT WEEK...LONG RANGE MODELS CONTINUE TO HINT
AT AN UPPER LEVEL LOW PRESSURE SLIDING DOWN ACROSS THE SOUTHEAST.
AS IT GATHERS STRENGTH...IT KICKS OFF A SURFACE LOW PRESSURE ALONG
THE NORTHERN GULF. THE EURO TAKES THE LOW EVEN FURTHER SOUTH. THIS
MAY BE A TOUCH TO LOW BUT THE SCENARIO IS INTERESTING AS THIS
SCENARIO USUALLY BRINGS A SIGNIFICANT COLD AIRMASS. WHILE THIS
COLD AIRMASS IS NOT EXPECTED...IT COULD BE INTERESTING WEATHER WISE
FOR MUCH OF NEXT WEEK AS PRECIPITATION REMAINS IN THE FORECAST
THROUGH THE END OF THE PERIOD.

&&

.AVIATION...18Z TAF DISCUSSION.

THE OVERALL PATTERN IS FAIRLY COMPLEX AS OF THIS HOUR...AS A COLD
FRONT IS SOMEWHERE BETWEEN TUSCALOOSA TO ANNISTON. THIS FRONT HAS
BEEN WAVERING FOR MOST OF THE MORNING. MODELS INDICATE THAT THIS
FRONT WILL CONTINUE TO WAVER FOR MUCH OF THE AFTERNOON AND
EVENING...THUS CAUSING QUITE A HEADACHE IN REGARDS TO FORECASTING
WINDS AND DIRECTION THROUGH THE EVENING. THE FRONT WILL FINALLY
BEGIN TO PUSH SOUTHWARD BY 9Z BRINGING DRIER AIR AND DIMINISHING
PRECIPITATION CHANCES FROM THE NORTH 9Z-13Z TIME FRAME...AND THE
SOUTH AFTER 15Z. UNTIL THE FRONT PASSES...SHOWERS WILL BE ON AND OFF
AND CEILINGS WILL BE UP AND DOWN. AMENDMENTS WILL BE SENT WHEN
NEEDED.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     56  74  39  69  33 /  70  10   0   0   0
ANNISTON    62  73  39  67  36 /  80  20   0   0   0
BIRMINGHAM  55  71  41  68  39 /  70  10   0   0   0
TUSCALOOSA  56  73  41  68  35 /  60  10   0   0   0
CALERA      60  72  41  67  39 /  80  20   0   0   0
AUBURN      67  73  45  71  44 /  80  40   0   0   0
MONTGOMERY  69  75  42  70  39 /  80  40   0   0   0
TROY        70  77  41  70  36 /  70  50   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

16
Hazardous weather outlook, Oct 27, 1:07 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 PM CDT WED OCT 27 2010

ALZ011>015-017>050-281800-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
107 PM CDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS...INCLUDING ONE OR TWO TORNADOES...ARE
POSSIBLE FOR AREAS ALONG AND SOUTH OF AN ANNISTON...CALERA...MARION
LINE THROUGH 10 PM.

IN ADDITION...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ALONG AND NORTH OF THIS LINE AND MOVE OVER THE SAME AREAS
THROUGH TONIGHT. AS A RESULT...THE THREAT OF FLOODING WILL BE ON THE
INCREASE NORTH OF HIGHWAY 80...INTERSTATE 85 AFTER DARK...
ESPECIALLY IN THE LOW LYING AND URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AREAS OF FROST WILL BE POSSIBLE IN PORTIONS OF CENTRAL ALABAMA
FRIDAY...SATURDAY...AND SUNDAY MORNINGS...AS COLD AIR MOVES INTO
THE STATE BEHIND A COLD FRONT THURSDAY. THE COLDEST MORNING WILL
LIKELY BE SATURDAY MORNING...WITH TEMPERATURES FALLING TO BETWEEN
32 AND 36 DEGREES IN MANY OUTLYING AREAS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
POSSIBLE TODAY.

In the hours before

Local storm report, Oct 27, 3:26 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     LIGHTNING        4 S TALLADEGA           33.37N 86.10W
10/26/2010                   TALLADEGA          AL   EMERGENCY MNGR

            A HOME WAS STRUCK BY LIGHTNING ALONG BERNEY STATION ROAD.
            POSSIBLE FIRE.

&&

LINHARES
Local storm report, Oct 27, 3:35 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HAIL             2 WNW CENTER POINT      33.65N 86.71W
10/26/2010  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER SIZE HAIL WAS REPORTED NEAR CARSON ROAD AND RED
            HOLLOW ROAD...BETWEEN PINSON AND CENTER POINT.

&&

LINHARES
Local storm report, Oct 27, 3:38 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 AM     HEAVY RAIN       SYCAMORE                33.25N 86.20W
10/27/2010  E1.50 INCH       TALLADEGA          AL   BROADCAST MEDIA

            HEAVY RAINFALL CAUSED MINOR FLOODING IN SYCAMORE. PARTIAL
            LANE FLOODING ON HIGHWAY 280. RAIN AMOUNT ESTIMATED.

&&

LINHARES
Local storm report, Oct 27, 3:41 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
341 PM CDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       2 WNW SYLACAUGA         33.19N 86.29W
10/27/2010  E0.00 INCH       TALLADEGA          AL   NWS EMPLOYEE

            MINOR FLOODING ALONG HIGHWAY 280.

&&

LINHARES
Local storm report, Oct 27, 3:46 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       GADSDEN                 34.01N 86.01W
10/26/2010  E2.00 INCH       ETOWAH             AL   EMERGENCY MNGR

            VERY HEAVY RAINFALL OCCURRED IN AND AROUND GADSDEN.
            SEVERAL ROADS WERE TEMPORARILY IMPASSABLE DUE TO THE
            HEAVY RAIN AND LEAF DEBRIS. THE WATER RECEDED QUICKLY.
            THE RAIN AMOUNT WAS ESTIMATED.

&&

LINHARES
Local storm report, Oct 27, 3:51 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 PM CDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     2 WSW UPPER BEAR CREEK  34.26N 87.73W
10/26/2010                   MARION             AL   FIRE DEPT/RESCUE

            TREES AND POWER LINES WERE BLOWN DOWN IN THE VICINITY OF
            BEAR CREEK ALONG COUNTY ROAD 367 AND STATE HIGHWAY 241.

0230 PM     TSTM WND GST     JASPER                  33.85N 87.27W
10/26/2010  E45.00 MPH       WALKER             AL   AMATEUR RADIO

            WIND GUSTS REPORTED ON COUNTY ROAD 5 HOSE HILL RD WITH
            VERY HEAVY RAIN.

0235 PM     TSTM WND DMG     4 WSW JASPER            33.84N 87.34W
10/26/2010                   WALKER             AL   EMERGENCY MNGR

            HOLLY GROVE ROAD NEAR CORRIDOR X, THE ROOF WAS BLOWN OFF
            A BARN, TRAPPING SEVERAL HORSES.

0257 PM     FUNNEL CLOUD     ODENVILLE               33.69N 86.40W
10/26/2010                   ST. CLAIR          AL   PUBLIC

            A COUPLE OF REPORTS OF A FUNNEL CLOUDS NEAR ODENVILLE.

0319 PM     FUNNEL CLOUD     ASHVILLE                33.83N 86.26W
10/26/2010                   ST. CLAIR          AL   TRAINED SPOTTER

            A FUNNEL CLOUD WAS OBSERVED NEAR ASHVILLE.

0320 PM     TSTM WND DMG     5 NE CARBON HILL        33.94N 87.46W
10/26/2010                   WALKER             AL   AMATEUR RADIO

            TREES DOWN ON SLICK LIZZARD ROAD.

0325 PM     TSTM WND DMG     2 ENE CALERA            33.11N 86.72W
10/26/2010                   SHELBY             AL   AMATEUR RADIO

            TREES WERE BLOWN DOWN AT 13199 STATE HIGHWAY 25.

0325 PM     TSTM WND DMG     2 WNW HARPERSVILLE      33.35N 86.47W
10/26/2010                   SHELBY             AL   PUBLIC

            TREE DOWN BLOCKING THE ROAD AT WESTOVER RD AND HWY 280.

0330 PM     TSTM WND DMG     4 SE HARPERSVILLE       33.30N 86.38W
10/26/2010                   SHELBY             AL   PUBLIC

            WIND GUSTS WERE ESTIMATED AT 45 MPH. VERY HEAVY RAIN ALSO
            WAS REPORTED.

0352 PM     TSTM WND DMG     1 SE GORDO              33.24N 87.89W
10/26/2010                   PICKENS            AL   PUBLIC

            LARGE TREE DOWN ON VEHICLE CAUSING MAJOR DAMAGE.

0420 PM     TSTM WND DMG     3 NE ALPINE             33.39N 86.18W
10/26/2010                   TALLADEGA          AL   EMERGENCY MNGR

            SEVERAL TREE LIMBS WERE SNAPPED OFF AND A FEW SHEDS WERE
            DAMAGED ON BARCLAY ROAD. A TORNADO WAS REPORTED BUT NOT
            CONFIRMED.

0430 PM     HAIL             WALDO                   33.39N 86.04W
10/26/2010  E1.00 INCH       TALLADEGA          AL   BROADCAST MEDIA

            QUARTER SIZE HAIL WAS REPORTED IN WALDO

0440 PM     HAIL             IRONATON                33.43N 85.97W
10/26/2010  E1.00 INCH       TALLADEGA          AL   FIRE DEPT/RESCUE

0440 PM     LIGHTNING        4 S TALLADEGA           33.37N 86.10W
10/26/2010                   TALLADEGA          AL   EMERGENCY MNGR

            A HOME WAS STRUCK BY LIGHTNING ALONG BERNEY STATION ROAD.
            POSSIBLE FIRE.

0910 PM     HAIL             2 WNW CENTER POINT      33.65N 86.71W
10/26/2010  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

            QUARTER SIZE HAIL WAS REPORTED NEAR CARSON ROAD AND RED
            HOLLOW ROAD...BETWEEN PINSON AND CENTER POINT.

0911 PM     HAIL             5 ENE FULTONDALE        33.66N 86.73W
10/26/2010  M1.00 INCH       JEFFERSON          AL   TRAINED SPOTTER

0923 PM     TSTM WND GST     1 E TRUSSVILLE          33.64N 86.58W
10/26/2010  E60.00 MPH       JEFFERSON          AL   AMATEUR RADIO

            WINDS ESTIMATED 50-60 MPH WITH NO KNOWN DAMAGE.

0928 PM     TSTM WND DMG     CENTER POINT            33.64N 86.68W
10/26/2010                   JEFFERSON          AL   LAW ENFORCEMENT

            SEVERAL TREES WERE BLOWN DOWN NEAR CREELY ROAD, RICH ROAD
            AND OLD SPRINGVILLE ROAD. A TREE FELL ON A HOUSE.

1000 PM     HEAVY RAIN       GADSDEN                 34.01N 86.01W
10/26/2010  E2.00 INCH       ETOWAH             AL   EMERGENCY MNGR

            VERY HEAVY RAINFALL OCCURRED IN AND AROUND GADSDEN.
            SEVERAL ROADS WERE TEMPORARILY IMPASSABLE DUE TO THE
            HEAVY RAIN AND LEAF DEBRIS. THE WATER RECEDED QUICKLY.
            THE RAIN AMOUNT WAS ESTIMATED.

1030 PM     TSTM WND DMG     5 SE ODENVILLE          33.64N 86.33W
10/26/2010                   ST. CLAIR          AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN NEAR HIGHWAY 411, BOWMAN
            ROAD IN THE COOK SPRINGS AREA.

0620 AM     FUNNEL CLOUD     MAPLESVILLE             32.79N 86.88W
10/27/2010                   CHILTON            AL   EMERGENCY MNGR

            FUNNEL CLOUD SIGHTED BY STATE EMA OVER MAPLESVILLE.

0636 AM     FUNNEL CLOUD     LAWLEY                  32.86N 86.95W
10/27/2010                   BIBB               AL   FIRE DEPT/RESCUE

            VOLUNTEER FIRE DEPARTMENT REPORTS A FUNNEL CLOUD IN THE
            LAWLEY AREA ALONG COUNTY ROAD 36.

0737 AM     HEAVY RAIN       SYCAMORE                33.25N 86.20W
10/27/2010  E1.50 INCH       TALLADEGA          AL   BROADCAST MEDIA

            HEAVY RAINFALL CAUSED MINOR FLOODING IN SYCAMORE. PARTIAL
            LANE FLOODING ON HIGHWAY 280. RAIN AMOUNT ESTIMATED.

0800 AM     HEAVY RAIN       2 WNW SYLACAUGA         33.19N 86.29W
10/27/2010  E0.00 INCH       TALLADEGA          AL   NWS EMPLOYEE

            HEAVY RAINFALL PRODUCED SOME FLOODING IN SOUTHERN
            TALLADEGA COUNTY. MINOR FLOODING OCCURRED ALONG HIGHWAY
            280.

1158 AM     TSTM WND DMG     2 S WEDOWEE             33.28N 85.49W
10/27/2010                   RANDOLPH           AL   EMERGENCY MNGR

            SEVERAL TREES WERE BLOWN DOWN AND A FEW BARNS WERE
            DAMAGED JUST SOUTH OF WEDOWEE. POSSIBLE TORNADO.

&&

LINHARES

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 7:41 PM CDTTornado WarningBMXJefferson17 min
Oct 26, 8:26 PM CDTSevere Thunderstorm WarningBMXBlount, Etowah, St. Clair49 min
Oct 26, 8:35 PM CDTSevere Thunderstorm WarningBMXBlount, Jefferson, St. Clair40 min
Oct 26, 9:14 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair46 min
Oct 26, 9:17 PM CDTAreal Flood AdvisoryBMXJefferson118 min
Oct 26, 9:23 PM CDTSevere Thunderstorm WarningBMXCherokee, Etowah52 min
Oct 26, 9:36 PM CDTSevere Thunderstorm WarningBMXJefferson, St. Clair24 min
Oct 26, 9:59 PM CDTSevere Thunderstorm WarningBMXCalhoun, Jefferson, St. Clair, Talladega61 min
Oct 26, 10:44 PM CDTAreal Flood AdvisoryBMXEtowah61 min
Oct 26, 10:54 PM CDTTornado WarningBMXCalhoun, St. Clair36 min
Oct 26, 10:56 PM CDTTornado WarningBMXCalhoun, Cherokee, Etowah34 min
Oct 26, 11:46 PM CDTAreal Flood AdvisoryBMXEtowah119 min
Oct 27, 5:12 AM CDTTornado WarningBMXTalladega33 min
Oct 27, 5:42 AM CDTTornado WarningBMXCleburne, Talladega33 min
Oct 27, 6:09 AM CDTTornado WarningBMXChilton, Coosa, Shelby, Talladega36 min
Oct 27, 6:13 AM CDTTornado WarningBMXCalhoun, Clay, Cleburne, Talladega32 min
Oct 27, 6:22 AM CDTTornado WarningBMXBibb, Chilton, Perry23 min
Oct 27, 7:38 AM CDTTornado WarningBMXClay26 min
Oct 27, 8:55 AM CDTTornado WarningBMXChilton35 min
Oct 27, 9:52 AM CDTAreal Flood AdvisoryBMXChilton, Clay, Cleburne, Coosa, Randolph, Talladega and 1 more3 hr
Oct 27, 10:31 AM CDTTornado WarningBMXClay, Coosa, Tallapoosa44 min
Oct 27, 11:09 AM CDTTornado WarningBMXClay, Randolph, Tallapoosa26 min
Oct 27, 11:18 AM CDTAreal Flood AdvisoryBMXJefferson117 min
Oct 27, 1:20 PM CDTAreal Flood AdvisoryBMXShelby3 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.